Publié par Preuves & Pratiques


Paracétamol + AINS et événements digestifs.


Résultats d'une étude incluant 644.183
patients de 65 ans et + :    

parmi les
non utilisateurs d'IPP,   (cf recos: NDLR FMC DINAN)

le risque d'hospitalisation pour événement digestif
a été augmenté

de 20 % par le paracétamol (> 3 g/j),
de 63 % par les AINS
de 155 % par la combinaison d'un AINS et du paracétamol.

CONCLUSION:   Le risque (GI) d'événements défavorables gastro-intestinaux supérieurs et inférieurs liés à l'utilisation concomitante des drogues anti-inflammatoires nonsteroidal traditionnelles (tNSAIDs) avec acetaminophen peut augmenter le risque de saignement de GI comparé à l'un ou l'autre agent seul.

Rahme & Coll., American Journal of Gastroenterology, avril 2008 ; 103 (4) : 872-882.



_
BACKGROUND: The risk of upper/lower gastrointestinal (GI) adverse events associated with the concomitant use of traditional nonsteroidal anti-inflammatory drugs (tNSAIDs) with acetaminophen has not been assessed. Among users of these drugs, the concomitant use of proton pump inhibitors (PPIs) with tNSAIDs may reduce the risk of upper GI adverse events, but its effect on lower GI events is not clear.

OBJECTIVE: To compare the rates of GI hospitalization (ulceration, perforation, or bleeding in the upper or lower GI tract) among elderly patients taking tNSAIDs or the combination of a tNSAID and acetaminophen with and without a PPI versus those taking acetaminophen alone.

METHODS: We conducted a population-based retrospective cohort study using data obtained from the government of Quebec health insurance agency databases and the hospital discharge summary database. Patients of 65 yr of age or older who filled a prescription for acetaminophen or a tNSAID between January 1998 and December 2004 were entered in the cohort at the date of the first filled prescription from either of these medications (index date). Follow-up ended at the first date of a GI hospitalization, death, or the end of the study period.

RESULTS: The cohort included 644,183 elderly patients. These patients received 1,778,541 prescriptions for tNSAIDs (315,222, 17.7% with a PPI), 158,711 for the combination of a tNSAID and acetaminophen (40,797, 25.7% with a PPI), 1,597,725 for acetaminophen (>3 g/day) (504,939, 31.6% with a PPI), and 3,641,140 for acetaminophen (≤3 g/day) (1,031,939, 28.3% with a PPI). Using Cox regression models that adjusted for time-dependent variables (aspirin, anticoagulants, and clopidogrel) and other fixed patient baseline characteristics, we found similar risks of GI hospitalizations among time periods when patients were exposed to either a tNSAID with a PPI, acetaminophen (>3 g/day) with a PPI, or acetaminophen (≤3 g/day) with a PPI. The risk of GI hospitalization among users of PPIs during exposure to the combination of acetaminophen with a tNSAID was twice as high as that of the reference category, acetaminophen (≤3 g/day) without a PPI (hazard ratio [HR] 2.15, 95% confidence interval [CI] [1.35–3.40]). Among nonusers of PPIs, the risk of GI hospitalization was 1.20 (1.03–1.40) during exposure to acetaminophen (>3 g/day), 1.63 (1.44–1.85) during exposure to tNSAIDs, and 2.55 (1.98–3.28) during exposure to the combination of a tNSAID and acetaminophen compared with the reference category.

CONCLUSION: Among elderly patients requiring analgesic/anti-inflammatory treatment, use of the combination of a tNSAID and acetaminophen may increase the risk of GI bleeding compared with either agent alone.


CONCLUSION:   Le risque (GI) d'événements défavorables gastro-intestinaux supérieurs et inférieurs liés à l'utilisation concomitante des drogues anti-inflammatoires nonsteroidal traditionnelles (tNSAIDs) avec acetaminophen peut augmenter le risque de saignement de GI comparé à l'un ou l'autre agent seul.
Pour être informé des derniers articles, inscrivez vous :